PDA

View Full Version : Plaquenil- Please read



tgal
02-10-2011, 08:55 AM
OK Ladies and Gentlemen,

Over and over we have people say "I really don't think the plaquenil is working". I knew that it had taken many months for the plaq. to work but I knew mine was working on my skin issues if nothing else. Anyway, I had a doctor look at me two weeks ago and said "Mari, this is Lupus" and it made my day but after the excitement wore off I knew that none of the other "specialists" not SS/Disability were going to agree without getting my labs right all at once. So I took matters into my own hands (this is never a good thing to do).

When the new GP gave me meds I noticed that he had not givem me the plaq. and I decided that since the plaq may be one of the major things keeping my labs right I was going to go off of them and see if I could get some good bloodwork.

Well let me tell you this was NOT a smart idea. It may take plaq. 5 months to start working but I can tell you from experience it doesn't take long for it to stop! I ended up at the ER last night with an acute case of hives and 2 boils! Today I feel like I have been run over by a truck and there is no question that I am back in a flare. Believe me when I tell you that I have called the doctor asking for a refill!

I have said it many times on here that plaq. works so slowly we almost don't realize that it is working. I just wanted all of you to know that I wasn't blowing smoke... it really does help!


[/PHP]

chikititalinda
02-10-2011, 10:04 AM
Oh Mari, I'm sorry you're going through a flair. I know exactly what you mean. One day I forgot to take it and I tell you I was almost screaming because my wrist were in so much pain. I still feel pain but not as much and it has helped inmensilty with my fatigue. Hope you feel better soon.

Mari

tgal
02-10-2011, 10:34 AM
LOL yes, you forgot. I did it on purpose to prove a point! Now how dumb is that!LOL

magistramarla
02-11-2011, 01:15 PM
Yup, I agree with you Mari.
When traveling, I sometimes forget some doses. Coupled with missing my MTX, and my skin issues are the first thing to show up again, too.
It may be dumb, but I think that I'm going to go off of my meds a couple of months before I go to see the Sjogren's specialist that I'm planning to get an appointment with.
I want her to see my symptoms in all their glory.
Hugs,
Marla

jmail
02-12-2011, 03:11 PM
... careful with that, Marla... I did that once, and I'll never do it again, if I can help it. It took me *forever* to recover...

tgal
02-12-2011, 03:14 PM
I have to agree with jmail on this one, Marla. Withing 2 1/2 weeks I am covered in rashes, my lungs are taking a break from working and I am back on them. I thought I was going to show the doctors something but instead I simply hurt myself.

magistramarla
02-12-2011, 04:52 PM
Thanks for the warning - I know that it could be a real pain. I wouldn't mind if my skin issues come back - the docs usually look at me like I'm lying when I talk about what I used to have. Luckily, I haven't had a lot of lung involvement since I last had pneumonia as a kid. I think that the meds are really helping my joints, so that is what will be the worst part.
It might be good to get off of the MTX for a while, since dumb rheumy hasn't been checking my liver function and who knows how my liver is doing.
I'll get an appointment scheduled first, then decide when to taper off the meds.
Hugs,
Marla

Nonna
02-13-2011, 03:09 AM
Marla please be careful, flares at "a mature" age are harder to deal with. I can not deal with the pain as I could when I was younger; recovery time is a lot longer

take care
Toni

BonusMom
02-13-2011, 06:11 AM
Just an FYI, my rheumy has me taking 200 mg for one week and then 200 mg every other day. If I start getting funky, I'll be calling her office immediately instead of waiting for our scheduled telephone conference in April.

It's amazing how long it takes to get Plaquenil built up in the system before it becomes effective, yet it only takes a couple of weeks for the nasty symptoms to show their true colors when you stop taking it.

tgal
02-13-2011, 08:40 AM
Just an FYI, my rheumy has me taking 200 mg for one week and then 200 mg every other day. If I start getting funky, I'll be calling her office immediately instead of waiting for our scheduled telephone conference in April.

It's amazing how long it takes to get Plaquenil built up in the system before it becomes effective, yet it only takes a couple of weeks for the nasty symptoms to show their true colors when you stop taking it.

I was amazed at how quickly my body went down hill. I thought it would take at least 2 months since it took so long to work. LOL Boy am I surpised!

slim
02-15-2011, 08:10 PM
Hey tgal
Im sorry you are feeling so bad but Im on plaq 400mg per day and when i forget to take the or purposely not take them ,my body reminds me and that is painful. Feel better
soon . Hugs slim. Marla just take pictures of your rash to show the doctor (like they say a picture is worth a thousand words) thats what I did when I first got a butterfly rash for the first time last year.Going off your meds will hurt only you not the doctor . I get what you are doing because Im a fighter and i also hate when you tell a doctor something that is going on with your body and they dont believe you, but remember you are not hurting them only yourself they cant feel your pain. Hope this help. Slim